Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 5:15 AM EST for Telfair County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 5:15 AM EST (10:15 UTC)
- Expired
- Jan 22, 2017, 6:00 AM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Telfair County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
687
WWUS82 KFFC 221015
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
515 AM EST SUN JAN 22 2017
GAZ110>113-221100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
515 AM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...SOUTHEASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 AM EST...
At 515 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Ashton, or near Fitzgerald...moving
northeast at 55 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Jacksonville, Horse Creek Wma, Grays
Landing, Charlotteville and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3181 8309 3181 8313 3210 8249 3194 8237
3196 8240 3195 8240 3197 8248 3197 8250
3196 8248 3195 8249 3196 8253 3196 8257
3193 8259 3192 8268 3190 8269 3185 8279
3184 8278 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1015Z 242DEG 48KT 3172 8315
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 4:04 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jan 22, 4:04 AM EST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 404 AM EST Sun Jan 22 2017 .SHORT TERM /Today through Monday/... The second round of showers and thunderstorms are continuing this morning. Best instability remains central and south at this time as the warm front lingers south of Columbus to Vidalia. Currently have a tornado watch for the last county row of our forecast area and southward. Main upper system will drop into the lower MS valley this afternoon and continue into the southern Appalachians tonight. Strong dynamics are associated with this system and could overcome any lingering stable air from previous showers. So another round of possible severe storms is expected for this afternoon and into the evening. The closed upper low will continue to push across the Appalachians on Monday with extensive wrap around clouds and showers through most of the day. The flash flood watch will continue as is for north and central GA. Additional storms with heavy rain are possible at any point in the forecast area. 41 .LONG TERM /Monday Night through Saturday/... Minimal changes made to the extended forecast grids. Region gets back to more seasonal temperatures but should remain dry after mid-week system passes. 20 && .AVIATION... 06Z Update... Showers and thunderstorms spreading across the central taf sites and should gradually drift north into the Atlanta area sites. Expect a mixed bag of ceilings ranging from ifr to mvfr and briefly vfr. Think the general trend will be toward prevailing ifr and mvfr the remainder of the night with only slight improvement after sunrise. Another round of showers and thunderstorms this afternoon and evening. Winds varying from light southeast to southwest overnight...becoming more southwest after sunrise. //ATL Confidence...06Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 48 60 41 / 90 80 40 0 Atlanta 66 49 56 40 / 90 80 40 5 Blairsville 61 45 51 37 / 90 90 70 30 Cartersville 67 47 55 39 / 90 80 50 5 Columbus 71 50 60 40 / 90 50 30 0 Gainesville 65 48 57 40 / 90 80 50 10 Macon 72 49 61 41 / 90 50 40 0 Rome 67 48 56 38 / 90 80 40 5 Peachtree City 68 47 57 38 / 90 70 40 0 Vidalia 76 51 64 44 / 90 50 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Tornado Watch until 10 AM EST this morning for the following zones: Crisp...Dodge...Dooly...Montgomery...Pulaski...Stewart... Sumter...Telfair...Toombs...Webster...Wheeler...Wilcox. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jan 22, 3:34 AM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 AM EST SUN JAN 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 334 AM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE STORM THREAT WILL CONTINUE TODAY ACROSS NORTH AND CENTRAL GEORGIA... ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE EARLY THIS MORNING AND AGAIN THIS AFTERNOON FOR THE ENTIRE OUTLOOK AREA. DAMAGING WINDS... LARGE HAIL AND ISOLATED TORNADOES WILL POSE THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 22, 3:05 AM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EST SUN JAN 22 2017
GAZ001-002-011-019-220900-
Chattooga GA-Walker GA-Dade GA-Floyd GA-
305 AM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WALKER...DADE AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 400 AM EST...
At 304 AM EST...a line of strong thunderstorms was extending from
Hebron to near Hokes Bluff...and moving northeast at 60 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Chattanooga, Lafayette, Summerville, Trenton, Chickamauga, Trion,
Lookout Mountain, Lyerly, Menlo, Center Post, Linwood, Coosa,
Cloudland, Chattanooga Valley, Cloudland Canyon State Park, Hooker,
Cooper Heights, James H. Floyd State Park, Holland and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8531 3465 8524 3419 8529 3414 8543
3498 8560
TIME...MOT...LOC 0804Z 242DEG 50KT 3447 8640 3404 8587
WIND...50MPHLocal storm report, Jan 22, 3:09 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TORNADO 5 SSW NEW HOME 32.70N 82.63W
01/21/2017 JOHNSON GA EMERGENCY MNGR
MOBILE HOME DAMAGED ON MOORES CHAPEL RD/SA ATTAWAY RD
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC1700135
THIEMLocal storm report, Jan 22, 3:33 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 2 NNE FIVE POINTS 32.72N 84.26W
01/21/2017 TAYLOR GA 911 CALL CENTER
RESIDENTS REPORT HEAVY ROOF DAMAGE TO 2 HOMES WITH
TREES ALSO DOWN. EXPECTED TORNADIC DAMAGE.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER FFC1700115
THIEMSpecial weather statement, Jan 22, 3:44 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 AM EST SUN JAN 22 2017
GAZ110-111-220915-
Wheeler GA-Telfair GA-
344 AM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND
SOUTHEASTERN TELFAIR COUNTIES UNTIL 415 AM EST...
At 344 AM EST...a strong thunderstorm was over Jacksonville, or 13
miles north of Broxton...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Jacksonville, Towns, Jordan, Horse Creek Wma and Spring
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3180 8307 3184 8310 3207 8265 3196 8255
3192 8263 3192 8268 3190 8269 3190 8270
3186 8276 3185 8279 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8301
TIME...MOT...LOC 0844Z 239DEG 49KT 3181 8297
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 22, 4:15 AM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
415 AM EST SUN JAN 22 2017
GAZ112-113-221000-
Toombs GA-Montgomery GA-
415 AM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 500 AM EST...
At 415 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Hazlehurst...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
English Eddy, Toombs Central, New Branch, Grays Landing, Cedar
Crossing, Johnson Corner and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8244
3197 8248 3196 8250 3195 8248 3195 8249
3196 8254 3198 8255 3219 8219 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 0915Z 238DEG 43KT 3183 8263
WIND...50MPHSpecial weather statement, Jan 22, 5:15 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
515 AM EST SUN JAN 22 2017
GAZ110>113-221100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
515 AM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER...SOUTHEASTERN TELFAIR AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 600 AM EST...
At 515 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Ashton, or near Fitzgerald...moving
northeast at 55 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Jacksonville, Horse Creek Wma, Grays
Landing, Charlotteville and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3181 8309 3181 8313 3210 8249 3194 8237
3196 8240 3195 8240 3197 8248 3197 8250
3196 8248 3195 8249 3196 8253 3196 8257
3193 8259 3192 8268 3190 8269 3185 8279
3184 8278 3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1015Z 242DEG 48KT 3172 8315
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:47 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 22, 12:13 AM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 47 min |
| Jan 22, 12:43 AM EST | Special Weather Statement | FFC | Crisp, Wilcox | 47 min |
| Jan 22, 1:43 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Jan 22, 3:05 AM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 55 min |
| Jan 22, 3:44 AM EST | Special Weather Statement | FFC | Telfair | 31 min |
| Jan 22, 4:15 AM EST | Special Weather Statement | FFC | Toombs | 45 min |
| Jan 22, 6:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
| Jan 22, 9:56 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 39 hr |
| Jan 22, 11:01 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| Jan 22, 12:04 PM EST | Special Weather Statement | FFC | Bleckley, Crawford, Houston, Macon, Peach, Twiggs | 41 min |
| Jan 22, 12:39 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Emanuel, Jefferson, Johnson, Twiggs and 2 more | 51 min |
| Jan 22, 12:55 PM EST | Special Weather Statement | FFC | Schley, Webster | 35 min |
| Jan 22, 1:23 PM EST | Special Weather Statement | FFC | Glascock, Jefferson, Warren | 52 min |
| Jan 22, 1:29 PM EST | Special Weather Statement | FFC | Schley | 46 min |
| Jan 22, 1:34 PM EST | Flash Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 6 hr |
| Jan 22, 1:53 PM EST | Special Weather Statement | FFC | Macon | 37 min |
| Jan 22, 2:13 PM EST | Special Weather Statement | FFC | Houston, Peach | 32 min |
| Jan 22, 3:15 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
| Jan 22, 3:42 PM EST | Tornado Warning | FFC | Crisp, Wilcox | 48 min |
| Jan 22, 3:46 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 44 min |
| Jan 22, 3:58 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski | 32 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 47 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 32 min |
| Jan 22, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 13 min |
| Jan 22, 4:59 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 31 min |
| Jan 22, 5:13 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 24 hr |
| Jan 22, 5:15 PM EST | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 45 min |
| Jan 22, 5:33 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Polk | 27 min |
| Jan 22, 5:59 PM EST | Special Weather Statement | FFC | Floyd | 46 min |
| Jan 22, 6:29 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.